Alert archive / Georgia / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 100, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 7, 1997, 4:07 PM EDT for Berrien County, Georgia. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 7, 1997, 4:07 PM EDT (20:07 UTC)
- Expired
- Jul 7, 1997, 5:00 PM EDT
- In force
- 53 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
County Berrien County, GA
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.1 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1200 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 735 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTLH 072010 RRA SVRTLH GAC019-072100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 407 PM EDT MON JUL 7 1997 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 500 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTH CENTRAL GEORGIA ...EASTERN BERRIEN COUNTY AT 408 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM IN BERRIEN COUNTY 9 MILES EAST OF NASHVILLE MOVING TO THE NORTHEAST AT 5 MPH. SEVERE THUNDERSTORMS PRODUCE WINDS OF 58 MPH OR HIGHER... LARGE HAIL... DANGEROUS LIGHTNING AND VERY HEAVY RAIN. IF YOU ARE IN THE PATH OF THIS STORM... GO TO A SAFE PLACE IMMEDIATELY.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 2:50 PM EDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jul 7, 2:50 PM EDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 250 PM EDT MON JUL 7 1997 MDLS CONTINUE TO PROG WEAK S/WV TO MOVE ENE ACRS DIXIE STATES AND TO THE MID ATLANTIC REGION DRG THE NXT 48 HRS. ETA IS MORE PRONOUNCED WITH THIS FEATURE...MAINLY WITH RESPECT TO KEEPING ITS TRACK A LTL FARTHER SOUTH THAN NGM. AT ANY RATE LOOKS LIKE A TYPICAL SUMMER FCST NXT TWO DAYS...WITH ABUNDANT MSTR AVAILABLE (PWS ABOVE 1.75)...AN UNSTABLE AIRMASS WITH AFTN MODFYD SOUNDINGS PRODUCING LIS BETTER THAN -4. THEREFORE A SLGT/CHANCE CATEGRY FOR EVENING HRS AND CHANCE/GOOD CHANCE OF AFTN CONVECTION NXT TWO AFTNS SEEMS ABOUT RIGHT. ALTHOUGH WITH HIGH PRES DVLPNG OVR CNTRL GLF CSTL WTRS...AND WITH S/WV MOVG AWAY...AND WITH WINDS BECOMING W OR EVEN NW BY WED WOULD PREFER A LESSER CHANCE ON WED...SAY 30-40%. TEMPS SHOULD REMAIN RIGHT AROUND CLIMO NORMS. 05
Nearby
Severe Thunderstorm Warnings in Georgia, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.